MAUDE Adverse Event Report: STRYKER GMBH PLATE ANCHORAGE MTP / VERSION V1 LONG - LEFT; PLATE, FIXATION, BONE

STRYKER GMBH PLATE ANCHORAGE MTP / VERSION V1 LONG - LEFT; PLATE, FIXATION, BONE
Catalog Number PLP10461
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device evaluated by mfr: device is not available.
 
Event or Problem Description
The hospital pharmacy reported to the sales rep an event regarding an arthrodesis plate ref: plp10461.In which they indicate presence of metal fragments observed after drilling and inserting of the screws into the plate.Feedback received from the surgeon on march 6th indicate that he does not confirm the adverse event.He indicated that he gave too much angulation to his screw, which during the screwing process deposited a titanium thread which was removed.He was not even informed of the declaration of material vigilance by the pharmacy.The surgeon has completed his operation and is very satisfied with it.No clinical consequences, no delay in intervention and no additional intervention.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, as the device was not returned and that the information received from the customer confirmed that the event is indeed a user related issue and not product related.The metal debris was due to a wrong angulation of the screw while tightening it into the plate as reported by the customer.The debris were removed, and the surgeon was satisfied with the result.The operative technique states: "perform drilling through locking or nonlocking drill guides according to the screw diameter to be utilized.Distal holes can accommodate either locking or nonlocking screws in 3.0mm (blue) or 3.5mm (yellow) diameter.Screws should be placed from medial to lateral.A 2.0mm drill bit (b)(4) (for 3.0mm screws) or 2.5mm drill bit (b)(4) (for 3.5mm screws) can be used in conjunction with the appropriate drill guide to prepare the hole for screw insertion.Insert screw after determining screw length with the gauge (b)(4).Note: a nonlocking screw can be inserted prior to introduction of locking screws to flush the plate to the bone surface." therefore, this case is classified as a user related issue.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.
 
Event or Problem Description
The hospital pharmacy reported to the sales rep an event regarding an arthrodesis plate ref: (b)(4).In which they indicate presence of metal fragments observed after drilling and inserting of the screws into the plate.Feedback received from the surgeon on march 6th indicate that he does not confirm the adverse event.He indicated that he gave too much angulation to his screw, which during the screwing process deposited a titanium thread which was removed.He was not even informed of the declaration of material vigilance by the pharmacy.The surgeon has completed his operation and is very satisfied with it.No clinical consequences, no delay in intervention and no additional intervention.

Brand Name
PLATE ANCHORAGE MTP / VERSION V1 LONG - LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8453743
Report Number0008031020-2019-00317
Device Sequence Number1436309
Product Code HRS
UDI-Device Identifier07613252260424
UDI-Public07613252260424
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLP10461
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;